1974
DOI: 10.1001/archderm.109.1.49
|View full text |Cite
|
Sign up to set email alerts
|

Purpura caused by food and drug additives

Help me understand this report

Search citation statements

Order By: Relevance

Paper Sections

Select...
1
1
1
1

Citation Types

0
8
0

Year Published

1983
1983
2010
2010

Publication Types

Select...
6
2
1

Relationship

0
9

Authors

Journals

citations
Cited by 26 publications
(8 citation statements)
references
References 0 publications
0
8
0
Order By: Relevance
“…The provocation was repeated 4 times, resulting in purpura each time. Purpura with fever, malaise, and pains in the abdomen and joints in five patients (95) and allergic purpura in one patient (28) were apparently caused by tartrazine. Thrombocytopenic (10) and non-thrombocytopenic purpuras (86) from quinine are well documented.…”
Section: Non-immunological Contact Urticaria (Nicu)mentioning
confidence: 94%
“…The provocation was repeated 4 times, resulting in purpura each time. Purpura with fever, malaise, and pains in the abdomen and joints in five patients (95) and allergic purpura in one patient (28) were apparently caused by tartrazine. Thrombocytopenic (10) and non-thrombocytopenic purpuras (86) from quinine are well documented.…”
Section: Non-immunological Contact Urticaria (Nicu)mentioning
confidence: 94%
“…Tartrazine was incriminated in 5 out of 7 patients of Michaelsson et al [4] and in the case described by Criep [2] with recurrent allergic purpura. In the Swedish patients, purpura reactions were associated with symptoms of general involvement such as fever, malaise, abdominal and joint pain, suggesting an allergic vasculitis.…”
Section: Commentmentioning
confidence: 97%
“…Patients with recurrent allergic purpura are rarely reported to display hypersensitiv ity reactions after ingestion of azo dyes [2,4], We describe a patient with recurrent purpu ra who reacted with purpura after provoca tion tests with tartrazine.…”
mentioning
confidence: 97%
“…110,111 Patients with recurrent allergic vascular purpura may experience exacerbations after exposure to azo dyes, such as tartrazine, sunset yellow, and new coccine. [112][113][114] Because of both the seriousness of these reactions and the widespread use of tartrazine in foods and over-the-counter and prescription drugs, since 1980 the FDA has required that all products containing tartrazine be labeled so that these substances can be avoided. 115 Patients with the classic aspirin triad reaction (asthma, urticaria, and rhinitis) or anaphylactoid reactions may also develop similar reactions from dyes other than tartrazine, including amaranth, 116 -118 erythrosine, 118 Gastrointestinal intolerance, with abdominal pain, vomiting, and indigestion, has been associated with sunset yellow; in one case, eosinophilia and hives were also present.…”
Section: Coloring Agentsmentioning
confidence: 99%